Alert archive / Louisiana / Special Weather Statements in 2012

Special Weather Statement, NWS Jackson, MS

August 7, 2012Franklin Parish, Louisiana

NWS Jackson, MS issued this special weather statement at Aug 7, 2012, 6:40 PM CDT for Franklin Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2012, 6:40 PM CDT (23:40 UTC)
Expired
Aug 7, 2012, 7:10 PM CDT
In force
30 min
Issued by
NWS Jackson, MS

County Franklin Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 163 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 677 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
677 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
940 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

897 
WWUS84 KJAN 072340
SPSJAN
LAZ023-080010-
FRANKLIN LA-
640 PM CDT TUE AUG 7 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
640 PM CDT TUE AUG 7 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 35 TO 45 MPH WINDS WAS
LOCATED 7 MILES NORTHWEST OF CROWVILLE AT 640 PM CDT...MOVING SOUTH
AT 10 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL FRANKLIN PARISH SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3222 9180 3225 9177 3231 9176 3233 9177
      3234 9175 3233 9172 3235 9170 3236 9171
      3239 9166 3240 9158 3211 9155 3211 9181
TIME...MOT...LOC 2340Z 359DEG 10KT 3230 9168

$$

BK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:51 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Aug 7, 3:51 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
351 PM CDT TUE AUG 7 2012

.SHORT TERM...A WEAK FRONTAL BOUNDARY HAS MOVED ACROSS THE AREA AND
IS NOW LOCATED OVER SOUTHERN MISSISSIPPI THIS AFTERNOON. WEAK HIGH
PRESSURE AND DRIER AIR HAS BUILT IN BEHIND THE FRONT WITH PWATS
AROUND 1.1-1.2 INCHES OVER OUR NORTHERN COUNTIES. THE AIRMASS
CONTINUES TO BE MORE MOIST OVER THE SOUTHERN COUNTIES WITH NEAR 2.0
INCH PWATS OVER THOSE LOCATIONS. ISOLATED THUNDERSTORMS HAVE
DEVELOPED OVER THE AREA THIS AFTERNOON...BUT EXPECT THIS ACTIVITY TO
QUICKLY DISSIPATE BY SUNSET.

MOISTURE WILL INCREASE A BIT OVER AREAS SOUTH OF I-20 ON
WEDNESDAY...WHILE DRY AIR CONTINUES OVER THE NORTHERN COUNTIES ONCE
AGAIN. EXPECT MOST ACTIVITY TO REMAIN SUB-SEVERE ON WEDNESDAY...BUT
AN ISOLATED STRONG STORM CANNOT BE RULED OUT. A FAIRLY STRONG UPPER
TROUGH FOR THIS TIME OF YEAR AND ASSOCIATED FRONTAL BOUNDARY WILL
APPROACH THE ARKLAMISS ON WEDNESDAY NIGHT. MOISTURE WILL INCREASE
ALONG AND AHEAD OF IT WITH PWATS OVER THE DELTA UP AROUND 2.2 INCHES
BY THURSDAY MORNING. THUNDERSTORMS MAY BE ONGOING IN THE DELTA
THURSDAY MORNING AND DEVELOP OVER MUCH OF THE REMAINING AREAS
THURSDAY AFTERNOON. THE THUNDERSTORM POTENTIAL WILL CONTINUE INTO
THURSDAY NIGHT WITH THE PRESENCE OF THE UPPER TROUGH/BOUNDARY. THE
MODELS INDICATE SUFFICIENT SHEAR/FLOW FOR STRONG TO SEVERE
THUNDERSTORMS OVER THE AREA ON THURSDAY AND FRIDAY AFTERNOON...SO
WILL BEGIN TO MENTION THE POSSIBILITY IN THE HWO. OTHER THAN SOME
SLIGHT ADJUSTMENTS TO THE OVERNIGHT LOWS...DID NOT MAKE ANY CHANGES
BEYOND THURSDAY NIGHT...SO WILL ATTACH THE PREVIOUS EXTENDED
BELOW./15/

.PREVIOUS LONG TERM...THURSDAY THROUGH MONDAY...NOT MUCH CHANGE FROM
THE PREV LONG TERM AS MED RANGE GUID CONTINUE TO SUPPORT A SIMILAR
PATTERN FOR LATE WEEK AND THE WEEKEND. ACTUALLY...MODELS ARE IN
BETTER AGREEMENT THAN LAST NIGHT...THUS THE EVOLUTION OF PRIMARY
ELEMENTS CONTAIN HIGHER CONFIDENCE. ONE OF THE MAIN FEATURES OF
INTEREST IS A LATE SUMMER COOL FRONT THAT NOW LOOKS TO PUSH WELL INTO
THE CWA IF NOT THROUGH THE CWA BY EARLY SATURDAY.

NW FLOW PATTERN WILL BE IN PLACE THROUGH THE WEEKEND WITH A FEW
DISTINCT S/WV'S DRIVING THE MAIN WEATHER FEATURES. FIRST OFF ON
THU-FRI THE CWA WILL BE LOCATED SOUTH OF THE SFC FRONT AND WITHIN
THE LOW LEVEL THERMAL AXIS. THIS WILL SUPPORT EASILY MID 90 DEGREE
TEMPS THU AFTERNOON. I WOULD LIKE TO WARM TEMPS MORE...BUT THERE ARE
A FEW THINGS THAT THE MODELS ARE SHOWING THAT IS HOLDING ME BACK
FROM BEING MORE AGGRESSIVE. FOR FRI...TEMPS WERE WARMED SOME 2-4
DEGREES TO KEEP IN LINE WITH WARMER READINGS JUST AHEAD OF THE SFC
FRONT. AS FOR PRECIP/WX...THE FIRST S/WV LOOKS TO IMPACT THE CWA
LATE THU AFTERNOON AND MOST LIKELY THU NGT. THERE LOOKS TO BE SOME
LINGERING MID LEVEL DRY AIR OVER THE NW HALF OF THE CWA ON THU AND
IT WILL LIKELY TAKE MOST OF THE DAY FOR THE APPROACHING S/WV TO
PROVIDE SUFFICIENT LIFT TO ERODE THAT LAYER...THUS BETTER POPS ARE
FOCUSED THU EVE/NGT WHICH IS IN LINE WITH LATEST GFS. QUICKLY ON THE
HEALS OF THE FIRST S/WV WILL BE A MORE POTENT WAVE THAT IS MORE
PHASED WITH THE LONG WAVE TROUGH AXIS THAT WILL STRETCH FROM THE
GREAT LAKES DOWN THROUGH THE LOWER MS VALLEY. THIS WILL PROMOTE
ADDITIONAL STORM DEVELOPMENT FRI...ESPECIALLY ACROSS THE SOUTH HALF
WHERE DEEPEST MOISTURE LOOKS TO EXIST.

THE ABOVE MENTIONED LONG WAVE TROUGH WILL BE THE DRIVING FORCE THAT
LOOKS TO PUSH A COOL FRONT WELL INTO THE CWA FOR LATE FRI NGT/SAT.
DON'T EXPECT "COOL" AIR...BUT THE CHANGE IN AIRMASS SHOULD KNOCK THE
EDGE OFF THE HEAT AS HIGH WILL BE MORE FROM THE UPPER 80S TO LOWER
90S INSTEAD OF THE MID 90S. ADDITIONALLY...DRIER AIR WILL MOVE IN
AND SFC DEWPTS LOOK TO FALL WELL INTO THE 60S. THIS WILL ALSO
SUPPORT SLIGHTLY COOLER NIGHTS WITH LOWS RANGING FROM 65-70 FROM
SAT-MON MORNINGS. OVERALL...THIS SHOULD BE SOME 3-5 DEGREES BELOW
AVG ALONG WITH LESS HUMIDITY. QUITE NICE FOR EARLY AUG. /CME

&&

.AVIATION...SCATTERED CLOUDS EXPECTED THROUGH THE REMAINDER OF THE
AFTERNOON WITH BASES GENERALLY RANGING FROM 4 TO 6 KFT. ANTICIPATE
ISOLATED SHOWERS AND STORMS AROUND THROUGH EARLY EVENING AS
WELL...BUT THINKING IS THAT MOST STATIONS SHOULD REMAIN DRY WITH
PERHAPS HIGHEST RELATIVE CHANCES OF ACTIVITY AROUND NMM/MEI. WINDS
WILL GENERALLY TEND TO BE FROM THE NORTH THROUGH EARLY EVENING
BEFORE GOING CALM WITH THE POTENTIAL FOR PATCHY LATE NIGHT MIST
(ESPECIALLY IN ANY AREAS THAT GET RAINFALL). FOR TOMORROW THE MAIN
AFTERNOON RAIN CHANCES SHOULD BE LIMITED SOUTH OF INTERSTATE TWENTY.
/BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  96  73  92 /  13  20  17  41
MERIDIAN      70  96  71  94 /  13  16  14  47
VICKSBURG     71  95  71  92 /  13  18  22  41
HATTIESBURG   73  97  74  94 /  19  45  14  47
NATCHEZ       72  94  73  92 /  14  40  16  46
GREENVILLE    69  95  74  92 /   6   6  36  47
GREENWOOD     69  95  73  93 /   6   5  29  49

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

15/BB
Hazardous weather outlook, Aug 7, 2:13 PM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
213 PM CDT TUE AUG 7 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
081915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
213 PM CDT TUE AUG 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

SCATTERED STRONG TO LOCALLY SEVERE STORMS WILL BE POSSIBLE THURSDAY
AFTERNOON THROUGH FRIDAY EVENING AS A COLD FRONT GRADUALLY HEADS
TOWARD AND EVENTUALLY THROUGH THE REGION. THE MOST INTENSE THUNDERSTORMS
COULD CONTAIN WIND GUSTS UP TO 60 MPH AS WELL HAIL UP TO THE SIZE OF
QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING
STRIKES AND HEAVY DOWNPOURS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED LATE THURSDAY THROUGH FRIDAY...BUT IS
OTHERWISE NOT EXPECTED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

50

In the hours before

Special weather statement, Aug 7, 3:38 PM CDT, 3 hours 2 minutes before
LAZ007-072140-
MOREHOUSE LA-
338 PM CDT TUE AUG 7 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
338 PM CDT TUE AUG 7 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED OVER BEEKMAN AT 339 PM CDT...MOVING SOUTHWEST AT 10 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN WESTERN MOREHOUSE PARISH SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3278 9206 3281 9206 3300 9196 3298 9170
      3267 9167 3269 9198 3270 9198 3270 9206
      3274 9206 3276 9207
TIME...MOT...LOC 2039Z 025DEG 8KT 3291 9189

MME
Special weather statement, Aug 7, 6:40 PM CDT, 0 minutes before
LAZ023-080010-
FRANKLIN LA-
640 PM CDT TUE AUG 7 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
640 PM CDT TUE AUG 7 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 35 TO 45 MPH WINDS WAS
LOCATED 7 MILES NORTHWEST OF CROWVILLE AT 640 PM CDT...MOVING SOUTH
AT 10 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL FRANKLIN PARISH SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3222 9180 3225 9177 3231 9176 3233 9177
      3234 9175 3233 9172 3235 9170 3236 9171
      3239 9166 3240 9158 3211 9155 3211 9181
TIME...MOT...LOC 2340Z 359DEG 10KT 3230 9168

BK

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:15 PM CDTSpecial Weather StatementJANFranklin30 min
Aug 6, 7:24 PM CDTSevere Thunderstorm WarningJANCatahoula, Franklin51 min
Aug 6, 7:33 PM CDTSpecial Weather StatementJANMadison32 min
Aug 6, 8:00 PM CDTSpecial Weather StatementJANCatahoula30 min
Aug 6, 8:56 PM CDTSpecial Weather StatementJANCatahoula29 min
Aug 7, 3:38 PM CDTSpecial Weather StatementJANMorehouse62 min

Nearby

Special Weather Statements in Louisiana, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.